question-icon

Suggest treatment for side effects of Provera

default
Posted on Thu, 26 May 2016
Question: Hi, I was prescribed Provera by my doctor to take for 10 days due to me not having a menstrual cycle for over 1 year now. I'm on day 5 now. But seem to be experiencing weird side effects extreme lack of energy I've basically slept non stop for the past 2 days I've had to will myself out of bed. Mood swings the day after I took the first pill I went in the mall and literally had a melt down that's not normal for me normally I can control my emotions headaches hot flashes etc. I was trying to figure out how long these side effects last how quickly after taking the first pill could side effects occur?
doctor
Answered by Dr. S Patra (36 minutes later)
Brief Answer:
Side effects will continue until body get adjusted.

Detailed Answer:
Hello Dear,

Thanks for writing to us. Followings are my comments:

1) Provera contains medroxyprogesterone as active ingredient. It is commonly used to treat secondary amenorrhea (absence of period).

Side effects of Provera include breast tenderness, itching, acne, hair growth or hair loss, spotting or break-through bleeding, change in menstrual cycle, vaginal itching or discharge, change in appetite, weight gain, nausea, stomach pain, mood swing, bloating, headache, sleepiness or tired etc.

2) These side effects are quite common for first time pill-user and they will continue until your body is get adjusted with extra hormone. It may take time for next 1- 3 cycles to adapt. Most side effects occurs within 24 -48 hrs after taking first pill. However, it varies from women to women.

Hope, I have answered your query. Wish your good health and take care.

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326

Regards,
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. S Patra (47 minutes later)
should I continue taking them? I can barely get myself out of bed I have such a lack of energy and it's almost as of I have depression ( like I'm in a fog just going through the motions of things) I was only prescribed to take them one time for 10 days in hopes of them jump starting the period. so that would explain my sudden melt down after only taking them one day
doctor
Answered by Dr. S Patra (3 hours later)
Brief Answer:
You should continue the med to get back period.

Detailed Answer:
Hello Dear,

Welcome back again. I understand your concern.

In my opinion, if your doctor has prescribed Provera for 10 days, then you should continue them despite of some side effects.

It will help to induce period or withdrawal bleeding within 5 to 7 days after stopping them. Maintain genital hygiene properly.

Take healthy protein diet, drink more water or take 1-2 times health drink, need IRON supplements, do yoga or meditation regularly to reduce stress, try to listen some good musics and take sound sleep. These are quite helpful in this case.

Hope, it helps for your information. Good luck and take care.

Regards,
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for side effects of Provera

Brief Answer: Side effects will continue until body get adjusted. Detailed Answer: Hello Dear, Thanks for writing to us. Followings are my comments: 1) Provera contains medroxyprogesterone as active ingredient. It is commonly used to treat secondary amenorrhea (absence of period). Side effects of Provera include breast tenderness, itching, acne, hair growth or hair loss, spotting or break-through bleeding, change in menstrual cycle, vaginal itching or discharge, change in appetite, weight gain, nausea, stomach pain, mood swing, bloating, headache, sleepiness or tired etc. 2) These side effects are quite common for first time pill-user and they will continue until your body is get adjusted with extra hormone. It may take time for next 1- 3 cycles to adapt. Most side effects occurs within 24 -48 hrs after taking first pill. However, it varies from women to women. Hope, I have answered your query. Wish your good health and take care. For future query, you can directly approach me through http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326 Regards,